Can I increase to 500mg one tablet daily to see if this will help.
Hi, John! No the maximum is 325mg/day for severely depressed patients, usually inpatients. You have let your doctor know that the medication isn't working? S/he could potentially increase your dose or consider an add-on medication such as Abilify, Rexulti, or a mood stabilizer for depressian and/or an anxiolytic for anxiety problems.
Don't attempt to adjust your dosage yourself, please. Only your doctor can authorize it.
Bestwishes and good luck, Wildcat
Venlafaxine Max dose 325mg, I would not suggest an increase. I was on the same dose for about 4 months. I decided it wasn't working so I stopped suddenly, Hugh mistake on my part. SSRI's and SNRI's are tricky because the way it effects the nerve. It doesn't allow the the nerve to oxidase the serotonin or norepinephrine. This then leaves a constant supply of monoamine (serotonine, norepinephrine) at the nerve site. Whats funny about this is we get sensation from the release of monoamine not the monoamine its self. The constant supply of monoamine at the nerve site allows the nerve to stock pile more monoamine this in turn allows a greater release of monoamine when ever stimuli occurs. This then creates a problem because many depressed people have trouble finding things in life that stimulate the release of these so called "chemicals".
Exercise releases (dopamine), Sunlight (serotonin), Adrenaline (norepinephrine) so thrill seeking and exercising are positive add ons to re-uptake inhibitors. If you decide to come off the venlafaxine tapper a bit at a time. I crushed my Effexor XR up and would lick about 25mg or so when I started getting the "zaps" from withdraw. You can also switch to an SSRI that has little withdraw symptoms such as fluoxetine aka Prosac to help
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Feb 2010 • 5 answers
Posted 22 Jan 2015 • 1 answer
Posted 14 Mar 2015 • 2 answers
Posted 2 Dec 2015 • 10 answers
Posted 3 Jul 2016 • 2 answers